Although some intra-operative conditions, such as hypotension, catecholaminergic drugs and inadequate depth of anesthesia, may have an intense vasoconstrictive effect, that could eventually induce coronary artery spasm, they have rarely been reported as cause of myocardial ischemia, leading to mechanical or electrical complications, including cardiac arrest. We report the case of a 67-year-old caucasic female who developed a ventricular arrhythmia followed by cardiac arrest, during uneventful abdominal surgery, in combined general-epidural anesthesia. A marked ST elevation, associated with a wide area of left ventricular dyssynchrony and severe mitral regurgitation, was observed during the cardiopulmonary resuscitation maneuvers and disappeared at recovery, after 35 minutes of CPR. A normal coronary angiography, performed ten days after the event, supported the hypothesis of an intra operative coronary spasm.
|Number of pages||3|
|Journal||Experimental and Clinical Cardiology|
|Publication status||Published - 2014|
ASJC Scopus subject areas
- Cardiology and Cardiovascular Medicine
- Physiology (medical)